I have been taking Lithium for nearly 30 years. I am beginning to have health problems and am not sure what to put down to taking Lithium for such a long period. My doctor is not very helpful in so much as he only wants to treat one problem at at a time, whereas if he looked at the whole picture of all symptoms he might be able to diagnose. I am worried about my memory and wondering if having a large glass of wine 3/4 times a week is detrimental. My age is 61 so I do not know if it is something to do with it. I stopped working about a year ago. Are there any people that have taken Lithium long term and if so what side effects did they have.
Lithium can interact with alcohol so its not a good idea. Lithium can cause long term kidney damage but that's what the blood tests monitor for. If the levels of what they are testing for are normal that would generally indicate everything is fine. If you have any kind of health problem see a general physican and let them know you are taking lithium and they will see what is going on. It may not neccessarily be from the lithium.
Thank you Iladvocate for your reply, I have just joined and hope to glean some information from the site. Today I am ok but have been awake since 4.30, seems different aches and pains wake me up early and the only remedy is to get up and the pain goes away. Thankfully I don't have to work anymore so I can get up and go to bed when I like. Hope you have a good day.
I have been taking lithium for just about six weeks, started on 400mg's and I have seen the consultant last week and have had the dose increased to 600mg he said that I'll probably stay on this dose otherwise any higher and side effects occur.
This last week I have noticed that I have had so much trouble sleeping, which is really getting me down. I'm so tired in the day due to lack of sleep through the night.
Can anyone tell me if they've had the same problem on lithium. If it causes insomna and if it lasts? Or is it just a blip at the beginning?
I too have much trouble sleeping..getting over and staying asleep I don't know though if it's lithium causing it though I'm on 600mg this past 2yrs was on it before for 5 years and weaned off with doctors approval.I can't remember if it effected my sleep at that time mustn't have as I think I would remember if it had. I've never been a good sleeper least we thing would've woke me when I did sleep more than I do now. It's an awful thing to deal with I know but I'd rather have that than the effects of bipolar raise it's head. Ive also been added in Sertaline for a low mood I've been going through and now 2 weeks ago Lamotrogine was added too which I believe the latter one is helping me thanks be to God.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.